Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Burning sensation in eyes. Is it after effect of a stomach flu?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
My eyes feel like they're burning red, but they look fine. I'm wondering if this is a temporary side effect of recovering from a stomach flu?
Posted Thu, 2 May 2013 in Vision and Eye Disorders
Answered by Dr. Y V Siva Sankara Murty 34 minutes later

Thanks for writing to health care magic.

Burning of eyes could be because of several causes.
Conjunctivitis causes by infection with various bacteria or virus can be responsible for burning of eyes. But this will be associated with redness and discharge from eyes which you are not having
Allergies could be responsible for this. Recurrent episodes occur with burning, itching etc.
Pollution (smoke) and irritation because of various chemicals can be responsible for this. Avoiding the irritant and some rest to the eye is required here.
Dryness of your eyes can be responsible for your burning sensation. Sitting infront of the computer with out blinking the eye may be responsible for burning sensation.
Lack of proper sleep and rest may also be responsible for some burning sensation of eyes.
Wearing of contact lenses for prolonged period may be responsible for burning sensation. Extreme weather conditions may also be responsible for this.

Some rest along with cold compresses may help to reduce the problem. Artificial tears prescribed by your doctor will help.

If burning is associated with watering of eyes and redness I request you to contact your doctor for a physical examination.

Hope this helps.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor